MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP, INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP, INFUSION
Model Number 903-00039A-UK
Medical Device Problem Codes Temperature Problem (3022); Excessive Heating (4030)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
Belmont rapid infuser, ri-2 was correctly setup on mains power, plugged in, insert placed into position correctly, ran 500ml sodium chloride through to prime.No concerns used approx 6 rbc + 6 ffp for between 1 - 1.5 hours into patient with no issues.At the 1 hour - 1.5 hour point belmont alarms with: 'system error #101 check temperature probes for blockage.Clean windows.Press retry to continue.Service machine if error persists.' retried, blood ml/min set at 140ml/min, error occurred every 15-30 seconds.Changed plug socket to see if this resolved the heating issue.Error still occurred.Had to run remaining blood through to below heating level (below 50ml/min) to not waste products.The customer later informed that the patient passed away but, it wasn't due to the device.
 
Additional Manufacturer Narrative
The internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident has not been returned to belmont medical technologies for evaluation.Belmont uk, reached out to the user facility on april 13th, april 29th and may 9th requesting the serial number and the return of the unit for investigation, the serial number was provided on april 25th.Ri-2 generated system error #101-check temperature probes for blockage.Clean windows.Press retry to continue.Service machine if error persists.The following conditions may result in a "heating fault" alarm: 1) wet, dirty, or blocked disposable set windows; 2) wet, dirty, or blocked temperature probes; 3) temperature probe failure; 4) heater fault.In addition to displaying an alarm message, the operator's manual instructs the user: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Press retry to continue.Power off and service machine if error persists." the temperature probes should be cleaned before or after each use according to the service and preventive maintenance schedule/instructions provided in the operator's manual, as dirty, wet, or blocked temperature probes can cause the rapid infuser to exhibit a "heating fault" alarm.The manufacturing records for this serial number were reviewed and no anomalies were identified.Without the ability to investigate the device, a root cause cannot be established and thus it cannot be determined if there is an issue with the device.The user confirmed that the ri-2 did not contribute to the patient death.Should the additional information become available, a follow-up report will be provided.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key14385407
Report Number1219702-2022-00019
Device Sequence Number4859678
Product Code FRN
UDI-Device Identifier00896128002817
UDI-Public0896128002817
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039A-UK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown